Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 251, NWS Atlanta, GA

May 26, 2006DeKalb County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2006, 2:25 AM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2006, 2:25 AM EDT (06:25 UTC)
Expired
May 26, 2006, 3:00 AM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties DeKalb County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:45 AM EDTTSTM WND DMGLithonia, GAONE TREE DOWN ON A HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 260624
SVRFFC
GAC089-135-260700-
/O.NEW.KFFC.SV.W.0251.060526T0625Z-060526T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 AM EDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 300 AM EDT

* AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR PANTHERSVILLE...AND MOVING NORTHEAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONE
  MOUNTAIN...SNELLVILLE...REDAN...LITHONIA...LILBURN...
  LAWRENCEVILLE...DRUID HILLS...DECATUR...CLARKSTON AND AVONDALE
  ESTATES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3377 8435 3361 8426 3380 8392 3398 8398

$$
2 follow-up statements
000 
WWUS52 KFFC 260643
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 AM EDT FRI MAY 26 2006

GAC089-135-260700-
/O.CON.KFFC.SV.W.0251.000000T0000Z-060526T0700Z/
DEKALB GA-GWINNETT GA-
243 AM EDT FRI MAY 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR SOUTH CENTRAL GWINNETT AND DEKALB COUNTIES...

AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL.  THIS STORM WAS LOCATED NEAR REDAN...OR ABOUT NEAR STONE
MOUNTAIN...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LITHONIA...LILBURN...SNELLVILLE...LAWRENCEVILLE AND GRAYSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR NORTHWEST GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3377 8435 3361 8426 3380 8392 3398 8398

$$
000 
WWUS52 KFFC 260659
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 AM EDT FRI MAY 26 2006

GAC089-135-260707-
/O.EXP.KFFC.SV.W.0251.000000T0000Z-060526T0700Z/
DEKALB GA-GWINNETT GA-
257 AM EDT FRI MAY 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GWINNETT AND
DEKALB COUNTIES EXPIRES AT 300 AM EDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED...HOWEVER IT STILL REMAINS A STRONG STORM CAPABLE OF 
PRODUCING PEA SIZE HAIL. AT 255 AM THE STRONG STORM WAS LOCATED 
ALONG THE DEKALB GWINNETT COUNTY LINE NORTHEAST OF LITHONIA MOVING 
NORTHEAST AT 20 MPH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3377 8435 3361 8426 3380 8392 3398 8398

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:58 AM EDT, 27 minutes earlier.

Area forecast discussion, May 26, 1:58 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 AM EDT FRI MAY 26 2006

.SHORT TERM...(TODAY THROUGH SUNDAY)
MODELS ARE IN AGREEMENT WITH THE SYNOPTIC PATTERN WITH MINOR
DIFFERENCES IN THE MESO-SCALE. HOWEVER IT APPEARS NEITHER ARE
PICKING UP ON THE MCS OVER TN/KY. THESE STORMS CONTINUE TO MOVE
SOUTHEAST AND WILL LIKELY REACH THE GEORGIA BORDER BEFORE DAYBREAK
AND SPREAD ACROSS MUCH OF NORTH GEORGIA THIS MORNING. THE TREND
SHOULD BE WEAKENING AFTER SUNRISE...HOWEVER THESE STORMS WILL ALSO
PRODUCE AN OUTFLOW BOUNDARY. IT IS THIS OUTFLOW THAT WILL BE THE
FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS
THE CWA. CAPES AND LIS GO VERY UNSTABLE AND COULD SEE SEVERE
THUNDERSTORMS AGAIN THIS AFTERNOON...MAINLY NORTH OF I-20...AND INTO
TONIGHT...MAINLY OVER THE WESTERN CWA. WILL MENTION SEVERE IN THE
FORECAST AND WILL ALSO MENTION HEAVY RAIN POSSIBLE AS K INDEX WILL
VALUES PROGGED AT 35 TO 40...AND WE HAVE THE DEW POINTS WELL INTO THE
60S TO AID IN THIS. FOR SATURDAY...MOISTURE LINGERS AND A LEE SIDE
TROUGH DEVELOPS ACROSS THE CWA AS WELL AS THE LINGERING SHORT WAVE
WHICH GETS CAUGHT UNDER THE BUILDING HIGH. WITH DAYTIME
HEATING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP
ACROSS THE REGION. BY SUNDAY THE H5 RIDGE IS FIRMLY IN PLACE FROM GA
TO NY AND WE STILL HAVE THE LINGERING MOISTURE OVER THE CWA. DAYTIME
HEATING WILL PLAY MORE OF A ROLE IN DEVELOPMENT...AND MAINLY ALONG
LEFT OVER OUTFLOW BOUNDARIES. WILL BROAD BRUSH POPS SUNDAY. GUIDANCE
TEMPS LOOK GOOD...POSSIBLY TOO COOL FOR HIGHS AS MAX TEMPS HAVE BEEN
RUNNING A DEGREE OR TWO WARMER THAN GUIDANCE THE LAST COUPLE OF
DAYS. WILL MAKE ADJUSTMENTS FOR THAT.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
H5 RIDGE SLOWLY WEAKENS THROUGH THE LONG TERM LEAVING GEORGIA IN A
VERY WEAK UPPER FLOW. THE MOISTURE FROM THIS WEEKENDS SYSTEM WILL
PUSH WEST TO ALABAMA...AND THEN GRADUALLY WORK ITS WAY BACK TO
GEORGIA. DAYTIME HEATING WILL BE THE BIGGEST PLAYER IN
THUNDERSTORM DEVELOPMENT EACH AFTERNOON AND EVENING. IN OTHER
WORDS SUMMER CLIMATOLOGY FOR GEORGIA WITH SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         89  70  90  70 /  50  40  30  20
ATHENS          92  67  92  67 /  50  30  30  20
GAINESVILLE     87  67  87  67 /  50  30  30  20
ROME            93  68  92  67 /  50  40  30  20
COLUMBUS        94  72  92  72 /  20  40  30  20
MACON           94  70  93  69 /  30  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, May 25, 8:37 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT THU MAY 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
837 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO OHIO VALLEY WILL RESULT
IN INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY AS A SECONDARY AND SLIGHTLY STRONGER UPPER TROUGH
MOVES THROUGH THE AREA FROM THE NORTHWEST. DESPITE WEAK
DYNAMICS...A VERY UNSTABLE AIR MASS WILL SUPPORT THE POTENTIAL FOR
A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. FOR THE PERIOD
SATURDAY THROUGH WEDNESDAY...A TYPICAL SUMMERTIME PATTERN WILL BE
IN PLACE AND SUPPORT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS AREAWIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH
GEORGIA THIS AFTERNOON OR EVENING. EMERGENCY MANAGERS SHOULD
MONITOR THE SITUATION.

In the hours before

Local storm report, May 25, 8:45 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             4 E CHESTATEE           34.29N 83.93W
05/25/2006  E0.88 INCH       FORSYTH            GA   PUBLIC

            PUBLIC REPORTED DIME TO NICKEL SIZE HAIL. HAIL OCCURED
            FOR AT LEAST THREE MINUTES.

0220 PM     HAIL             GAINESVILLE             34.29N 83.83W
05/25/2006  E0.88 INCH       HALL               GA   PUBLIC

            DIME TO NICKEL SIZE HAIL.

0227 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E1.00 INCH       HALL               GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL.

0230 PM     HAIL             HELEN                   34.70N 83.72W
05/25/2006  E1.00 INCH       WHITE              GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL WHICH OCCURED FOR
            ATLEAST FIFTEEN MINUTES.

0232 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0240 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/25/2006  E0.75 INCH       GILMER             GA   PUBLIC

            UP TO AND INCLUDING DIME SIZE HAIL.

0305 PM     HAIL             OAKMAN                  34.57N 84.71W
05/25/2006  E0.75 INCH       GORDON             GA   PUBLIC

0315 PM     HAIL             CHERRY LOG              34.78N 84.39W
05/25/2006  E1.00 INCH       GILMER             GA   PUBLIC

0354 PM     TORNADO          BALL GROUND             34.34N 84.38W
05/25/2006                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS REPORTS OF A TORNADO NEAR BALL GROUND CROSSING

            INTERSTATE 575. NO DAMAGE HAS BEEN REPORTED AT THIS TIME.

0400 PM     HAIL             DANIELSVILLE            34.12N 83.22W
05/25/2006  E0.75 INCH       MADISON            GA   LAW ENFORCEMENT

0400 PM     HAIL             CLEVELAND               34.60N 83.76W
05/25/2006  E0.75 INCH       WHITE              GA   PUBLIC

0400 PM     HAIL             3 NE BALL GROUND        34.37N 84.34W
05/25/2006  E0.75 INCH       CHEROKEE           GA   EMERGENCY MNGR

0415 PM     HAIL             DAHLONEGA               34.54N 83.98W
05/25/2006  E0.75 INCH       LUMPKIN            GA   PUBLIC

0420 PM     HAIL             ACWORTH                 34.06N 84.68W
05/25/2006  E1.00 INCH       COBB               GA   PUBLIC

0420 PM     HAIL             4 W WOODSTOCK           34.10N 84.58W
05/25/2006  E0.75 INCH       CHEROKEE           GA   PUBLIC

0425 PM     HAIL             MURRAYVILLE             34.42N 83.91W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0430 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.25 INCH       FORSYTH            GA   PUBLIC

0500 PM     HAIL             4 NE FLOWERY BRANCH     34.23N 83.87W
05/25/2006  E0.25 INCH       HALL               GA   PUBLIC

0505 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.75 INCH       FORSYTH            GA   LAW ENFORCEMENT

0505 PM     HAIL             NORCROSS                33.94N 84.21W
05/25/2006  E0.25 INCH       GWINNETT           GA   PUBLIC

0515 PM     HAIL             HOLLY SPRINGS           34.17N 84.50W
05/25/2006  E0.25 INCH       CHEROKEE           GA   PUBLIC

0520 PM     HAIL             BUFORD                  34.12N 84.00W
05/25/2006  E0.75 INCH       GWINNETT           GA   PUBLIC

0535 PM     HAIL             LAWRENCEVILLE           33.95N 83.99W
05/25/2006  E1.50 INCH       GWINNETT           GA   PUBLIC

0630 PM     HAIL             1 S LOGANVILLE          33.82N 83.90W
05/25/2006  E0.75 INCH       WALTON             GA   PUBLIC

0633 PM     HAIL             MARIETTA                33.95N 84.54W
05/25/2006  E0.75 INCH       COBB               GA   PUBLIC

0710 PM     HAIL             ROSWELL                 34.04N 84.36W
05/25/2006  E0.75 INCH       FULTON             GA   PUBLIC

&&

SN
Special weather statement, May 25, 9:05 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT THU MAY 25 2006

GAZ105-260130-
905 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN DOOLY COUNTY UNTIL
930 PM EDT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF PINEHURST...MOVING EAST
AT 10 MPH. THIS STORM WILL AFFECT PINEHURST.
Local storm report, May 26, 12:40 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 AM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             4 E CHESTATEE           34.29N 83.93W
05/25/2006  E0.88 INCH       FORSYTH            GA   PUBLIC

            PUBLIC REPORTED DIME TO NICKEL SIZE HAIL. HAIL OCCURED
            FOR AT LEAST THREE MINUTES.

0220 PM     HAIL             GAINESVILLE             34.29N 83.83W
05/25/2006  E0.88 INCH       HALL               GA   PUBLIC

            DIME TO NICKEL SIZE HAIL.

0227 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E1.00 INCH       HALL               GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL.

0230 PM     HAIL             HELEN                   34.70N 83.72W
05/25/2006  E1.00 INCH       WHITE              GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL WHICH OCCURED FOR
            ATLEAST FIFTEEN MINUTES.

0232 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0240 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/25/2006  E0.75 INCH       GILMER             GA   PUBLIC

            UP TO AND INCLUDING DIME SIZE HAIL.

0305 PM     HAIL             OAKMAN                  34.57N 84.71W
05/25/2006  E0.75 INCH       GORDON             GA   PUBLIC

0315 PM     HAIL             CHERRY LOG              34.78N 84.39W
05/25/2006  E1.00 INCH       GILMER             GA   PUBLIC

0354 PM     TORNADO          BALL GROUND             34.34N 84.38W
05/25/2006                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS REPORTS OF A TORNADO NEAR BALL GROUND CROSSING

            INTERSTATE 575. NO DAMAGE HAS BEEN REPORTED AT THIS TIME.

0400 PM     HAIL             3 NE BALL GROUND        34.37N 84.34W
05/25/2006  E0.75 INCH       CHEROKEE           GA   EMERGENCY MNGR

0400 PM     HAIL             CLEVELAND               34.60N 83.76W
05/25/2006  E0.75 INCH       WHITE              GA   PUBLIC

0400 PM     HAIL             DANIELSVILLE            34.12N 83.22W
05/25/2006  E0.75 INCH       MADISON            GA   LAW ENFORCEMENT

0415 PM     HAIL             DAHLONEGA               34.54N 83.98W
05/25/2006  E0.75 INCH       LUMPKIN            GA   PUBLIC

0420 PM     HAIL             4 W WOODSTOCK           34.10N 84.58W
05/25/2006  E0.75 INCH       CHEROKEE           GA   PUBLIC

0420 PM     HAIL             ACWORTH                 34.06N 84.68W
05/25/2006  E1.00 INCH       COBB               GA   PUBLIC

0425 PM     HAIL             MURRAYVILLE             34.42N 83.91W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0430 PM     LIGHTNING        WOODSTOCK               34.10N 84.51W
05/25/2006                   CHEROKEE           GA   BROADCAST MEDIA

            LIGHTNING STRUCK AND SET A LARGE HOME ON FIRE IN THE
            WOODSTOCK AREA NEAR I-75. THE RESULTING FIRE CAUSED
            SUBSTANTIAL DAMAGE TO THE ROOF AND PART OF THE SECOND
            FLOOR OF THE HOME.

0430 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.25 INCH       FORSYTH            GA   PUBLIC

0500 PM     HAIL             4 NE FLOWERY BRANCH     34.23N 83.87W
05/25/2006  E0.25 INCH       HALL               GA   PUBLIC

0505 PM     HAIL             NORCROSS                33.94N 84.21W
05/25/2006  E0.25 INCH       GWINNETT           GA   PUBLIC

0505 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.75 INCH       FORSYTH            GA   LAW ENFORCEMENT

0515 PM     HAIL             HOLLY SPRINGS           34.17N 84.50W
05/25/2006  E0.25 INCH       CHEROKEE           GA   PUBLIC

0520 PM     HAIL             BUFORD                  34.12N 84.00W
05/25/2006  E0.75 INCH       GWINNETT           GA   PUBLIC

0535 PM     HAIL             LAWRENCEVILLE           33.95N 83.99W
05/25/2006  E1.50 INCH       GWINNETT           GA   PUBLIC

0630 PM     HAIL             1 S LOGANVILLE          33.82N 83.90W
05/25/2006  E0.75 INCH       WALTON             GA   PUBLIC

0633 PM     HAIL             MARIETTA                33.95N 84.54W
05/25/2006  E0.75 INCH       COBB               GA   PUBLIC

0710 PM     HAIL             ROSWELL                 34.04N 84.36W
05/25/2006  E0.75 INCH       FULTON             GA   PUBLIC

&&

RAB
Special weather statement, May 26, 2:20 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 AM EDT FRI MAY 26 2006

GAZ034-045-260645-
220 AM EDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN DEKALB AND GWINNETT COUNTIES UNTIL 245 AM EDT...

AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PANTHERSVILLE...IN SOUTHWEST DEKALB
COUNTY...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL REACH SOUTHWEST
GWINNETT COUNTY BY 240 AM.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:48 PM EDTSevere Thunderstorm WarningFFCTowns42 min
May 26, 4:01 PM EDTSevere Thunderstorm WarningFFCDade29 min
May 26, 4:15 PM EDTSevere Thunderstorm WarningFFCCatoosa30 min
May 26, 4:28 PM EDTSevere Thunderstorm WarningFFCDade, Walker47 min
May 26, 4:34 PM EDTSevere Thunderstorm WarningFFCWhitfield41 min
May 26, 4:53 PM EDTSevere Thunderstorm WarningFFCMurray37 min
May 26, 5:12 PM EDTSevere Thunderstorm WarningFFCFannin48 min
May 26, 5:16 PM EDTSevere Thunderstorm WarningFFCGwinnett21 min
May 26, 5:26 PM EDTSevere Thunderstorm WarningFFCGilmer32 min
May 26, 5:37 PM EDTSevere Thunderstorm WarningFFCFloyd38 min
May 26, 5:44 PM EDTSevere Thunderstorm WarningFFCChattooga31 min
May 26, 5:48 PM EDTSevere Thunderstorm WarningFFCClarke14 min
May 26, 5:53 PM EDTSevere Thunderstorm WarningFFCOconee30 min
May 26, 6:02 PM EDTSevere Thunderstorm WarningFFCBartow43 min
May 26, 6:13 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd62 min
May 26, 6:23 PM EDTSevere Thunderstorm WarningFFCGilmer, Pickens22 min
May 26, 6:54 PM EDTSevere Thunderstorm WarningFFCPolk66 min
May 26, 7:38 PM EDTSevere Thunderstorm WarningFFCPaulding25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.